Alert archive / Louisiana / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 30, 2004, 1:46 AM CDT for Lafourche Parish, Louisiana. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2004, 1:46 AM CDT (06:46 UTC)
- Expired
- Apr 30, 2004, 2:15 AM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 6.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1025 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 490 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.1
The text
As transmitted, in the capitals the NWS used until 2016.
430
WUUS54 KLIX 300646
SVRNEW
LAC057-300715-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
145 AM CDT FRI APR 30 2004
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAFOURCHE PARISH IN SOUTHEAST LOUISIANA
THIS INCLUDES THE CITIES OF...LAROSE...CUT OFF
* UNTIL 215 AM CDT
* AT 140 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM OVER LAROSE...MOVING NORTHEAST AT 20 MPH.
THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY
FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE.
LAT...LON 2959 9051 2973 9036 2971 9035 2969 9016
2965 9016 2947 9037
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:10 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Apr 29, 10:10 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 1010 PM CDT THU APR 29 2004 .DISCUSSION... UPDATING THE ZONE PACKAGE TO MAINLY HEADLINE THE NEW TORNADO WATCH IN EFFECT UNTIL 2 AM FOR EASTERN HALF OF THE CWA. ALSO INDICATED 60 PERCENT POPS IN THE WATCH AREA WITH MENTION OF HEAVY RAINS MAINLY LOWER SOUTHEAST LA AND EXTREME COASTAL MS. LARGE CLUSTER OF MARINE CONVECTION MOVING ONSHORE OVER BARATARIA BAY SHOULD PERSIST FOR A WHILE. 00Z SOUNDINGS HAVE MODIFIED TO A MORE PSEUDOADIABATIC LAPSE RATE WHICH SHOULD MEAN LESS THREAT FOR SEVERE BUT MORE THREAT OF HEAVY RAINFALL AS THE NIGHT WEARS ON. && .LOCAL APPLICATIONS... PRECIPITATION CALCULATOR OUTPUT FOR 338K LIFT FROM 850 MB...POP 84%...DP 100 MB...PCPN 2.40...POTL 4.89 FOR TEMP BELOW 71F...FMAP 2.22...RICKS INDEX 104...PROB SVR 2%...GUSTS 33-43KT...HAIL 0.25...TOR NIL. HAIL-VIL OUTPUT...AR VIL OF THE DAY 53...PEA 67...MARBLE 71...PENNY 73...NICKEL 74...QUARTER 75. HAVE HAD VILS 62 KG/M2 OVER PLAQUEMINES PARISH THIS EVENING. && .PRELIMINARY POINT TEMP/POPS... MCB 64 80 64 81 / 30 50 40 60 BTR 66 82 66 82 / 30 50 40 60 MSY 68 80 68 83 / 60 50 40 60 GPT 67 79 67 80 / 60 50 50 60 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...TOR WATCH 129 UNTIL 07Z LAZ039-040-059-061>064-067>070 MS...TOR WATCH 129 UNTIL 07Z MSZ077-080>082. SE LA AND MS COASTAL WATERS...NONE. && 24
Hazardous weather outlook, Apr 29, 9:33 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW ORLEANS LA 933 PM CDT THU APR 29 2004 LAZ040-059-061>064-067>070-MSZ077-080>082-300700- HANCOCK-HARRISON-JACKSON-LOWER JEFFERSON-LOWER LAFOURCHE- LOWER PLAQUEMINES-LOWER ST BERNARD-ORLEANS-PEARL RIVER-ST TAMMANY- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD- 933 PM CDT THU APR 29 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TONIGHT A TORNADO WATCH IS IN EFFECT UNTIL 2 AM CDT FOR ISOLATED SEVERE THUNDERTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS AND HAIL. LOCALIZED FLOODING MAY ALSO RESULT FROM HEAVY DOWNPOURS. STRONG TO SEVERE STORMS WILL ALSO AFFECT THE COASTAL WATERS GENERALLY FROM TERREBONNE BAY EASTWARD ACROSS THE MISSISSIPPI SOUND OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT IN ADVANCE AND ALONG A COLD FRONT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS OFFSHORE FLOW INCREASES IN THE WAKE OF A COLD FRONT. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUIRED. HOWEVER...EMERGENCY MANAGEMENT AGENCIES AND FIRST RESPONSE SERVICES SHOULD ANTICIPATE SEVERE WEATHER IMPACTS OVERNIGHT AND PROMPTLY REPORT ANY STORM DAMAGE TO THE NATIONAL WEATHER SERVICE OFFICE IN SLIDELL. LAZ034>039-046>050-056>058-060-065-066-MSZ068>071-300700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE- LIVINGSTON-LOWER TERREBONNE-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA- ST JAMES-ST JOHN THE BAPTIST-TANGIPAHOA-UPPER TERREBONNE-WALTHALL- WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 933 PM CDT THU APR 29 2004 .DAY ONE...TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS... SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY THROUGH SUNDAY MORNING. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY AND SATURDAY NIGHT IN ADVANCE AND ALONG A COLD FRONT. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP SUNDAY AND CONTINUE MONDAY AS OFFSHORE FLOW INCREASES IN THE WAKE OF A COLD FRONT. 24
In the hours before
Local storm report, Apr 29, 11:33 PM CDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1133 PM CDT THU APR 29 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM WATER SPOUT 4 S SLIDELL 30.22N 89.78W
04/29/2004 ST. TAMMANY LA COAST GUARD
SIGHTED FROM HIGHWAY 11 BRIDGE WEST TOWARDS CAUSEWAY NEAR
NORTH SHORE...MOVING NORTH.
0445 PM HAIL 8 NE WADE 30.72N 88.47W
04/29/2004 0.25 INCH JACKSON MS EMERGENCY MNGR
TREES DOWN. FEW ROADS BLOCKED EXTREME NORTHEAST PART OF
THE COUNTY.
0420 PM HAIL PASCAGOULA 30.37N 88.55W
04/29/2004 0.25 INCH JACKSON MS PUBLIC
RELAYED REPORT FROM INGALLS SHIPYARD TO WFO MOB.
0415 PM TSTM WND DMG GULF PARK ESTATES 30.38N 88.76W
04/29/2004 JACKSON MS EMERGENCY MNGR
TREE BLOWN ONTO POWERLINES.
0405 PM HAIL 4 SE OCEAN SPRINGS 30.37N 88.75W
04/29/2004 0.50 INCH JACKSON MS NWS EMPLOYEE
VIL 62 KG/M2 AT THE TIME OF REPORT.
0355 PM HAIL 4 E OCEAN SPRINGS 30.41N 88.73W
04/29/2004 0.88 INCH JACKSON MS TRAINED SPOTTER
REPORT RELAYED VIA WFO MOBILE. ALSO 50 MPH WINDS. U.S.
HIGHWAY 90 BETWEEN GAUTIER AND OCEAN SPRINGS.
&&
RJRSpecial weather statement, Apr 30, 12:15 AM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 1215 AM CDT FRI APR 30 2004 LAZ060>064-300630- ORLEANS-ST CHARLES-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 1215 AM CDT FRI APR 30 2004 ...STRONG THUNDERSTORMS APPROACHING THE NEW ORLEANS AREA... AT 1215 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS APPROACHING THE SOUTHERN HALF OF THE NEW ORLEANS METROPOLITAN AREA. THIS CLUSTER WAS MOVING TOWARD THE NORTH AROUND 20 MPH AND WILL IMPACT NEW ORLEANS THROUGH 130 AM. STRONG WIND GUSTS...LOCALLY HEAVY RAIN AND SMALL HAIL ARE POSSIBLE WITH THE STRONGER STORMS. 24
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:39 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines | 36 min |
| Apr 29, 9:22 PM CDT | Special Marine Warning | LIX | 113 min | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 29, 11:53 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 12:40 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 3:50 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 5:15 AM CDT | Special Marine Warning | LIX | 90 min | |
| Apr 30, 5:20 AM CDT | Flash Flood Warning | LIX | Jefferson, Plaquemines | 115 min |
| Apr 30, 6:05 AM CDT | Special Marine Warning | LIX | 85 min | |
| Apr 30, 6:55 AM CDT | Flash Flood Warning | LIX | Jefferson, Lafourche, Plaquemines | 2 hr |
| Apr 30, 7:27 AM CDT | Special Marine Warning | LIX | 93 min | |
| Apr 30, 1:40 PM CDT | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| Apr 30, 6:30 PM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 30 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.